Q. A light green fluid is leaking from my ear. Kindly help.

Answered by
Dr. Shyam Kalyan N
and medically reviewed by iCliniq medical review team.
Published on Apr 21, 2018 and last reviewed on: Sep 09, 2019

Hello doctor,

I have hearing loss from childhood. I had an infection in both the ears four years before and got it treated with antibiotics and got well. But, within weeks, a fluid of light green and sometimes brown color started leaking from my ear often during the day and it was itching. The doctors just gave me eardrops like Candibiotic and said its nothing. Until today, I am unable to find a solution. Recently, I took Augmentin 625, Omez 40, Allergen tablet and Ciplox D ear drops for one week. At that time, it stopped and started leaking again when I completed the medication. I again took the medicines after one month and the same happened. I have vitamin B12, vitamin D3 deficiency and I am taking medications for that. I have slight thyroid. I always have giddiness. Kindly help.

Dr. Shyam Kalyan N

Allergy Specialist Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

You can have two of these conditions. This is what I can diagnose based on your history that you have given very well. Either chronic ear problem with a perforated eardrum or a fungal infection of the ear canal and drum.

Perforation of the drum explains most of your symptoms like hearing loss, giddiness, repeated discharges from the ear and itching inside the ear. Fungal infection of the ear can also produce similar symptoms but it is mostly pain, fullness, ear discharge, and sometimes reduced hearing.

Among the two, considering you have been having this problem since a very long time, I would say, it is perforation of the eardrum and a chronic discharging ear. For this problem, we need to check inside the ear using a camera or an otoscope. For the same, you must visit an ENT specialist rather than a physician. An otoendoscope is present in most ENT centers these days which can help you also see the problem inside the ear.

Now let us assume you have a perforation. The next step is keeping the ear dry. For the same, an acute infection is treated with special antibiotics (which are better for ear infections) and thereafter you may use a hearing aid or undergo tympanoplasty operation. The relative benefits and side effects of hearing aids with perforation and tympanoplasty can be explained to you if you require. First, let us stop the discharge.

If you were to come to me for this issue and if I could diagnose it as chronic perforation syndrome, then I would put you on a course of Ofloxacin 200 mg one tablet twice daily, with Lorfast 10 mg (Loratadine) one tablet once daily, Singulair 10 mg (Montelukast) one tablet once daily and Recofast (Phenylephrine and Triprolidine) tablet half tablet in the morning. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

I would simultaneously rule out nose and throat problems as they can be the cause for recurrent ear problems. You would have to keep the ear dry, with special care during bathing so that water does not enter the ear.

Once the ear is dry, I would advise you to go for a hearing test called pure tone audiogram. Any audiology center will be able to do this test. Based on the report of the test, we will have to tune our long-term management. Remember that the test should be done when there is no active disease.

I hope I have given you a good picture of the problem. Do write back for more details and any doubt you want to clear. Will be happy to help you.

For more information consult an allergy specialist online --> https://www.icliniq.com/ask-a-doctor-online/allergy-specialist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why is there some discomfort after using Q-tip?

Query: Hi doctor, When I was using Q-tips to clean my ears, I slipped and I may have gone a little too deep with one. I felt a little discomfort in my ear. That was three days ago and I still feel a little weird in that area. Could I have ruptured or punctured my eardrum? Is it important to go to an ear...  Read Full >>


Answer: Hi, Welcome to icliniq.com. As reported there are high chances that you might have ruptured your tympanic membrane. Did your ear bleed after using Q-tip? If yes, then there are high chances of perforation in your ear. Please consult an ENT doctor as soon as possible. For further information consult ...  Read Full

I have ear clicking and discharge. What could be the reason?

Query: Hello doctor,I hear a clicking sound in my ears since the last three to four months. When I put my fingers inside my ears, a brown sticky substance comes out. The clicking sound does not come on its own, but it comes when I focus on it too much, although I have no earache.  Read Full >>


Dr. Fazil Shajahan
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. From your history, it can either be due to wax impaction or it can be due to a defect in your eustachian tube functioning which is causing pressure differences in your ear and may cause fluid collection, or a tinnitus. But to confirm this, you need a personal consultat...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Allergy Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.